Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Irregular period. Light period blood, heaviness in stomach. Tubes are tied. Menopause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 436 Questions
Question
ok im 45 had my very first period late by three weeks and as heavy when it and lasted on 2 days but the whole three weeks had all the miserable symptoms of starting my period any moment. then started bleeding very very very light (not normal) on what should have been my normal start date for the following month which was 5 days later from the before mentioned. Now i bled like that for 12 days then nothing for 3 then back again all with a very full heavy feeling in lower stomach and cramping of sorts but feels more like scraping pain inside. Now i seen my doctor she says she doesnt know why im complaining she thinks it menopause. not to worry but does that come with pain ? does it feel like im going to start my period any minute? by the way my tubes are tyed have been for almost 20 years
Posted Sun, 6 May 2012 in Women's Health
 
 
Answered by Dr. Radhika 37 minutes later
Hi,

Thanks for the query.

From what I understand you seem to be having menstrual irregularities - delayed periods, intermenstrual bleeding which is heavy associated with symptoms similar to premenstrual syndrome. As your doctor suggested the crampy abdominal pain associated with the menstrual irregularities are part of peri-menopausal symptoms. These symptoms are commonly seen in women nearing menopause. The cause as you might know is hormone disturbances which end with complete cessation of periods.

In addition to these symptoms you may also develop other symptoms such as hot flashes, menstrual irregularities, sleep disruptions, mood swings and urinary problems. Do not worry if you develop these symptoms too.

Though these symptoms are normal, you may consider using oral contraceptive pills (OCP) briefly if symptoms are disturbing. Your gynecologist can help you prescribing the pills to you.

The other treatment available includes anti-inflammatory drugs such as ibuprofen, acetaminophen and so on. You may discuss about these with your gynecologist.

The bottom line is your symptoms are more likely to be due to perimenopause. Though I would encourage you to review with a competent gynecologist for detailed evaluation and the treatment as suggested if heavy bleeding persists for more than a week now.

Hope I have answered your query. I will be available for follow up queries. Please accept my answer in case you have no follow up queries.

Regards
Above answer was peer-reviewed by
 
Follow-up: Irregular period. Light period blood, heaviness in stomach. Tubes are tied. Menopause? 10 hours later
NO YOU DID NOT GET THAT RIGHT MY NORMALE PERIOD ARE HEAVY THIS BLEEDING THAT WONT STOP RIGHT NOW IS NOT HEAVY ITS VERY VERY LIGHT AND I HAVE NOT MI SSED A PERIOD YET JUST HAD ONE LATE AND NOW WONT STOP BLEEDING NEVER DONT THIS BEFORE AND I WAS UNAWARE THAT PREMENOPUSE INCLUDES CRAMPING OR PAIN IN STOMACH
 
 
Answered by Dr. Radhika 12 hours later
Hi,

I am sorry for having misinterpreted your query earlier. It’s clear now and let me try again to explain the possibilities:

Your prolonged light period that was delayed for 3 weeks still could be due to peri menopause. Hormonal disturbances that occur during peri-menopause can cause menstrual irregularities which can be heavy/light; prolonged/shor; intermenstrual periods. And as mentioned earlier, you may also have other symptoms too.

Other possible causes that need to be consideration are Dysfunctional Uterine Bleeding (DUB), endometrial/cervical hyperplasia, hypertrophied polyps/fibroids.

A detailed evaluation by a gynecologist that would include physical examination, culposcopy, pap smear, ultrasound examination and curettage are entailed to narrow down the possibilities.

I understand that it’s concerning to see menstrual bleeding happening for so long. Your gynecologist will be able to prescribe you hormonal tablets similar to birth pills that should stop the bleeding.

Hope my answer is convincing this time around. Please do post me if you have any more doubts after reading this answer, else do indicate your satisfaction by accepting the answer.

Wish you good healthy and speedy recovery.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor